Log in
AF Association
15,796 members18,802 posts

got to come off bisoprolol

saw GP yesterday afternoon, he was shocked to see the results of my BP monitoring, BP way too dangerously too low, he asked me how im still standing, i told him with the greatest of difficulty!! as im just a a lightheaded zombie all the time. because of that he has have to act quickly to get me off the bisoprolol as the first course of action, to see if that is what is causing my low BP, my EP prescribed it in the first place, but i don't see him till 28th august, then i have to show him my BP readings and explain why GP took me off it.

anyway today is day 1 of coming off this darned drug.... got to take 1 x tablet every other day for 10 days, im only on 1.25mg the lowest dose, and its caused all of this. i have no life at all, i can't do anything, all i want to do is lay down, im not a person that sits still for 2 minutes, ive never known me be so still ever!! but really needs to get off it. then we can see if it was that, which GP seems 99% certain it is. and all of this without talking to EP, mmmmmm.... thanks everyone, just thought ide share.

18 Replies
oldestnewest

I shared your pain and frustration, as far as I am concerned it’s the fpdrug from hell. Any drug regime for Lone AF is solely for quality of life - apart from anticoagulants - if it makes your quality of life miserable - why on earth would anyone want to take it?

Doctors seem to use it as a first line treatment - I really don’t think you will have to ‘persuade’ your EP - it made you feel ill - period.

The one thing I can say about Biso is that it did help to stabilise my BP generally, it doesn’t just lower BP, but as everyone reacts very differently, it is always an individual experience.

1 like
Reply

hi cdreamer

yes i totally agree it really is the drug from hell!! can't fault it working or heart rate/rhythm. but has just made me too ill. i would like may life back haha!! all may hobbies have stopped, i dare not go to the gym for a swim etc, i don't feel safe, so the sooner im off it the better.

thank you for your reply!!!

1 like
Reply

And that is no good for your health, the more you don’t do, the less you will do. I know uncertaintity can sap our confidence but it really helps to get out there anyway.

1 like
Reply

I had the same problem, tried so many drugs for my AF, now I have now eventually got Verapamil, still have issues with low blood pressure, AF, but can cope with that. No thumps in my chest, that’s a bonus, sometimes it takes a few drugs before you get the right one for you. Good luck....

1 like
Reply

Awe thank you Harrycat!! It’s just so good to be able to post these things and get support

Reply

Pleased positive action has been taken! You do seem to have the most extreme reaction to it!

Reply

Oh yes I have but that’s me I’m that one in a million patient haha and even EP didn’t believe that till he did the ablation then he found out for himself back in April!! Where BP dropped dramatically he nearly ‘lost me’ gave me heparin even though he was told it would flat line me but my local hospital hadn’t passed in my notes and although they said there was an antidote in it I still dropped!! So yes I’m a bit awkward!! I have too many reactions to drugs I’m afraid!! But at least now it’s being sorted I really don’t want to end up in A&E!!

Reply

Bisoprolol will reduce your blood pressure as that is what it is prescribed for. However 1.25 every other day is a very small dose. I suspect there is something else that is causing your BP to plummet. I take 10mg each day so comparisons with myself are not really fair. flew your doctors advice and see if your BP returns to normal

Good luck

Lal

1 like
Reply

I was on that dose daily tried to up it but couldn’t tolerate it!! I think EP will put me onto something different

Reply

I have been on 5 Mg bisoprolol for about 8 years.

First prescribed when AF struck and later had a 2'5Mg option

in addition when needed.

My BP has over the years gone from 150/80 to 130/60 pulse

70 to 80 and now at age 80 I have no AF symptoms that i can notice

but my BP meter shows a slight irregular beat

Having said that i knew someone who took a bisoprolol and collapsed

with very low BP so it does not suit all.

Best thing I found on this forum was to take Magnesium

1 like
Reply

Awe you done very well!! I can’t have magnesium as it interacts with other meds I’m on unfortunately!! I have to be so careful as I’m on anti epileptic drugs amongst others!! But my BP is 77/42 HR 48 very low indeed. A while back my HR would go as high as 235bpm then had ablation back in April for atrial flutter had a couple of episodes of AF since and highest HR been since is 122bpm so it’s coming down. But something is bringing BP down so GP gone down the route of getting me off Bisoprolol. I see EP 28th August I wait to see what he says!! But thank you so much for your input!!

1 like
Reply

I had same thing after my OHS GP took me off bisoprolol and cardiologist put me back on low does, said it would not do me any harm. Anyway as with you GP said she didn't want me falling over so took me off it again. I am still off it and feel generally OK.

We are all different so see how it goes but be guided by your docs and always ask 'why' they want you do whatever.

Hope all goes well

Norm

Reply

Im having the same thoughts,my bp is also low.I take 2.5 bisoprolol,and also 100mg of Losartan for BP,think its too much,especially since Ihave taken lifestyle steps to reduce BP and imorove health generally.

Will have a conversation with GP first.

Hope you geton ok and get your mojo back!

1 like
Reply

Glad to hear you have taken lifestyle steps . I am trying hard to get my blood pressure down because I don't like taking pills, etc, so I am always looking for other peoples experiences.

So may I ask what changes have you made and how effective were they?

1 like
Reply

Hello, I looked at diet,now eat a great deal of fruit and vegetables,lots of variety,cut carbohydrates by 50% and those I do eat are wholegrain,and again a variety,including quinoa,rice,as well as bread and pasta.

I eat fish 3 times a week,and cut right down on red meats.I dont have a sweetbtooth so sugar has never featured highly,but I was a salt monster,so thats gone mostly especially salted nuts etc! I do have some rock salt on main meal

I stopped drinking de caff tea and coffee because of concerns about the chemicals invloved in their manufacture.

Reduction of stress has been a major thing for me,after a period of years of personal grief and difficulties,coupled with a pressurised job.....

So,I have left work .As a teacher,and because i was in their pension prior to 2007,I had the option of leaving at 60.(15 months away) and have left on medical grounds.Final day is Friday 10th Aug..yippee!

I now also do relaxation tapes and mindfulness which takes down the tension we carry around .Taking time to think about what is important and what is not to me.

I always research and query medication and proceedure options,one of the Gps at our surgery is veering towards the Functional Medical approach,where drugs are not the automatic quick fix answer amongst other options.

I feel being diagnosed with Af and AFlutter,and having had a TiA has probably been beneficial to my health in a weird way,as I was just trolling along before!

Best wishes to you

Reply

Thanks for the reply and information. I retired on my 60th birthday and I think you will find that, if you have an adequate income, it is a remarkably positive experience, even with afib.

2 likes
Reply

Sounds like you are doing all the right things. Funnily enough though I have increased my salt and fat intake by eating nuts (not the salted variety though) and avocados and olive oil.

Reply

I met up with my daughter and her family in the States a couple of weeks ago, and we had a heart-to-heart. And she told me I have never been the same since being on Bisoprolol (1.25mg). Confused, forgetful, not 'with it'. She said it with great care and love and offered to see a consultant with me. So when I get back home I am seeing my GP.

3 likes
Reply

You may also like...